Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 203, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 26, 2016, 5:56 PM CDT for Andrew County, Buchanan County, Missouri; Doniphan County, Kansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2016, 5:56 PM CDT (22:56 UTC)
- Expired
- Aug 26, 2016, 6:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Doniphan County, KS, Andrew County, MO, Buchanan County, MO
The radar
The Pleasant Hill radar (KEAX), 116 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 10.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
132
WUUS53 KEAX 262256
SVREAX
KSC043-MOC003-021-262330-
/O.NEW.KEAX.SV.W.0203.160826T2256Z-160826T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
556 PM CDT FRI AUG 26 2016
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL DONIPHAN COUNTY IN NORTHEASTERN KANSAS...
SOUTHEASTERN ANDREW COUNTY IN NORTHWESTERN MISSOURI...
NORTHEASTERN BUCHANAN COUNTY IN NORTHWESTERN MISSOURI...
* UNTIL 630 PM CDT
* AT 556 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ELWOOD...
MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ST. JOSEPH...WATHENA...ELWOOD...COUNTRY CLUB...EASTON...
COSBY AND ST.
JOSEPH AIRPORT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 29 BETWEEN MILE MARKERS 41 AND 52.
INTERSTATE 229 BETWEEN MILE MARKERS 0 AND 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3990 9470 3978 9460 3971 9460 3964 9495
3975 9496
TIME...MOT...LOC 2256Z 243DEG 28KT 3971 9489
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
WELSH3 follow-up statements
940
WWUS53 KEAX 262311
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
611 PM CDT FRI AUG 26 2016
KSC043-262321-
/O.CAN.KEAX.SV.W.0203.000000T0000Z-160826T2330Z/
DONIPHAN KS-
611 PM CDT FRI AUG 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DONIPHAN COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3990 9470 3978 9460 3971 9460 3965 9490
3973 9491 3973 9488 3974 9486 3977 9486
3977 9488 3976 9491 3977 9492
TIME...MOT...LOC 2311Z 243DEG 28KT 3976 9476
$$
MOC003-021-262330-
/O.CON.KEAX.SV.W.0203.000000T0000Z-160826T2330Z/
ANDREW MO-BUCHANAN MO-
611 PM CDT FRI AUG 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHEASTERN ANDREW AND NORTHEASTERN BUCHANAN COUNTIES...
AT 611 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ST. JOSEPH...
MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ST. JOSEPH...COUNTRY CLUB...EASTON...COSBY AND ST. JOSEPH AIRPORT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 29 BETWEEN MILE MARKERS 41 AND 52.
INTERSTATE 229 BETWEEN MILE MARKERS 0 AND 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3990 9470 3978 9460 3971 9460 3965 9490
3973 9491 3973 9488 3974 9486 3977 9486
3977 9488 3976 9491 3977 9492
TIME...MOT...LOC 2311Z 243DEG 28KT 3976 9476
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
WELSH190
WWUS53 KEAX 262319
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
619 PM CDT FRI AUG 26 2016
MOC003-021-262330-
/O.CON.KEAX.SV.W.0203.000000T0000Z-160826T2330Z/
ANDREW MO-BUCHANAN MO-
619 PM CDT FRI AUG 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHEASTERN ANDREW AND NORTHEASTERN BUCHANAN COUNTIES...
AT 619 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ST. JOSEPH...
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ST. JOSEPH...COUNTRY CLUB...EASTON AND COSBY.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 29 BETWEEN MILE MARKERS 41 AND 52.
INTERSTATE 229 BETWEEN MILE MARKERS 0 AND 1.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHWESTERN
MISSOURI.
LAT...LON 3990 9470 3978 9460 3971 9460 3967 9481
3982 9483
TIME...MOT...LOC 2319Z 253DEG 24KT 3974 9477
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
WELSH771
WWUS53 KEAX 262329
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
629 PM CDT FRI AUG 26 2016
MOC003-021-262338-
/O.EXP.KEAX.SV.W.0203.000000T0000Z-160826T2330Z/
ANDREW MO-BUCHANAN MO-
629 PM CDT FRI AUG 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ANDREW AND
NORTHEASTERN BUCHANAN COUNTIES WILL EXPIRE AT 630 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. A
SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ANDREW COUNTY
THROUGH 645 PM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHWESTERN
MISSOURI.
LAT...LON 3990 9470 3978 9460 3971 9460 3967 9481
3982 9483
TIME...MOT...LOC 2326Z 243DEG 28KT 3974 9477
$$
WELSHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:57 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Aug 26, 3:57 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 357 PM CDT FRI AUG 26 2016 .Discussion... Issued at 356 PM CDT FRI AUG 26 2016 Looking at water vapor imagery this afternoon, a trough is noted over the western half of the Nation with a couple of smaller shortwave troughs working through its base over the Rocky's, though the trough of interest today for us is currently seen moving through the Central Rocky's at this time. Farther to the east an upper level ridge, over the southeast United States, is noted as it keeps pumping moisture north into the Plains from the western Gulf resulting in precipitable water values running around 1.8 inches across the region early this afternoon. Closer to home, overnight convection left some rain cooled air and cloud cover behind this morning which helped keep a frontal boundary suppressed across southern Missouri through the morning, but the trough moving out of the Central Rocky's has help lift the front back north as a diffuse warm front which will likely come to rest in an inverted surface trough stretching across eastern Kansas into northwest Missouri. Today and tonight...expectations are that areas within the sector of the inverted trough will destabilize rapidly this afternoon as a warm front lifts into; which seems to be working out well so far as visible satellite shows the cloud field across that part of eastern Kansas becoming increasingly agitated while the radar shows scattered storms developing. However, complicating things is the cloud cover across central Kansas, which seems to have inhibited warming through the early afternoon hours, which might be contributing to the lack luster development on the storms currently percolating up in eastern Kansas. However, if any of the storms can find enough instability --and that is a bit of an if!--, the broader environment has enough shear --0-6KM values are 40 knots across northwest Missouri-- that severe storms will be a problem. Current timing has activity that is currently in Kansas growing in intensity through the late afternoon, moving into our section of Kansas and/or Missouri between 4 and 6 PM this evening with storms spreading northeast overnight. Currently, all modes of severe weather look possible with storms in northwest Missouri this evening as surface winds remain backed to the southeast across Missouri, though large hail and damaging winds look to be the main threats beyond torrential rain which could lead to localized flooding. Otherwise for tonight, storms will shove off to the northeast as they develop, potentially leaving an effective frontal boundary across our section of Missouri Saturday, which might help keep storms percolating through Saturday. In general, current short and mid-range models all point at the upper level ridge spinning over the deep south persisting through the weekend into the beginning of next work week. This will keep the deep layer moisture moving north from the western Gulf into Kansas and Missouri well into next week, which in turn will keep the threat of storms persisting for many days. && .Aviation...(For the 18Z TAFS through 18Z Saturday Afternoon) Issued at 1237 PM CDT FRI AUG 26 2016 Combination of MVFR to VFR conditions are currently prevailing across the terminals, but more thunderstorms are expected to develop later this afternoon in northeast Kansas and move east late in the afternoon and evening. This will likely affect the terminals between 22Z and 02Z today. Confidence on timing is alright on timing this afternoon, but is rather low with respect to the CIG and VIS parameters. Storms are expected to shift east this evening, but there might be lingering activity overnight that will require monitoring. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && Discussion...Cutter Aviation...Cutter
Hazardous weather outlook, Aug 26, 4:27 AM CDT, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 427 AM CDT FRI AUG 26 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-270930- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 427 AM CDT FRI AUG 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE AREA THROUGH MID- MORNING. LOCALIZED FLOODING CONCERNS WILL BE THE PRIMARY THREAT. AN ADDITIONAL ROUND OF THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. A COUPLE STORMS THIS AFTERNOON AND EVENING COULD BE STRONG WITH GUSTY WINDS...HEAVY RAIN...AND LOCALIZED FLOODING THE PRIMARY HAZARDS. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE WEEKEND. NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 26, 5:11 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
511 PM CDT FRI AUG 26 2016
KSZ025-103-MOZ028-262300-
ATCHISON KS-LEAVENWORTH KS-PLATTE MO-
511 PM CDT FRI AUG 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LEAVENWORTH...
SOUTHEASTERN ATCHISON AND NORTHWESTERN PLATTE COUNTIES UNTIL 600 PM
CDT...
AT 511 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WINCHESTER...OR 9 MILES NORTHEAST OF OSKALOOSA...MOVING EAST AT 25
MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEAVENWORTH...WESTON...EASTON...IATAN...POTTER...FORT LEAVENWORTH...
EAST LEAVENWORTH...LOWEMONT...STILLINGS AND BEVERLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3952 9489 3932 9481 3924 9518 3942 9518
3942 9519
TIME...MOT...LOC 2211Z 253DEG 23KT 3932 9520
JULYSpecial weather statement, Aug 26, 5:16 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
516 PM CDT FRI AUG 26 2016
KSZ025-102-MOZ020-028-262245-
ATCHISON KS-DONIPHAN KS-BUCHANAN MO-PLATTE MO-
516 PM CDT FRI AUG 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DONIPHAN...EASTERN
ATCHISON...NORTHWESTERN PLATTE AND SOUTHWESTERN BUCHANAN COUNTIES
UNTIL 545 PM CDT...
AT 515 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR DENTON TO NEAR
WINCHESTER...AND MOVING NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ATCHISON...TROY...RUSHVILLE...LANCASTER...DENTON...
LEWIS AND CLARK VILLAGE...DONIPHAN...SEVERANCE...
LEWIS AND CLARK VI...POTTER...BENDENA...CUMMINGS AND BEAN LAKE.
LAT...LON 3987 9510 3986 9504 3987 9503 3987 9500
3942 9499 3942 9529 3974 9531
TIME...MOT...LOC 2215Z 224DEG 27KT 3971 9520 3928 9519
WELSHSpecial weather statement, Aug 26, 5:36 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
536 PM CDT FRI AUG 26 2016
KSZ102-MOZ004-012-013-020-021-028-262300-
DONIPHAN KS-GENTRY MO-BUCHANAN MO-ANDREW MO-CLINTON MO-DE KALB MO-
PLATTE MO-
536 PM CDT FRI AUG 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DONIPHAN...
NORTHWESTERN CLINTON...SOUTHERN ANDREW...SOUTHWESTERN GENTRY...
NORTHERN PLATTE...WESTERN DEKALB AND BUCHANAN COUNTIES UNTIL 600 PM
CDT...
AT 535 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR AMAZONIA TO NEAR
WESTON...AND MOVING NORTHEAST AT 40 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ST. JOSEPH...SAVANNAH...PLATTSBURG...GOWER...WATHENA...ELWOOD...
COUNTRY CLUB VILLA...COUNTRY CLUB...KING CITY...STEWARTSVILLE...
AGENCY...EDGERTON...DEARBORN...UNION STAR...AMAZONIA...RUSHVILLE...
CLARKSDALE...EASTON...DE KALB AND COSBY.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 29 BETWEEN MILE MARKERS 27 AND 63.
INTERSTATE 229 BETWEEN MILE MARKERS 0 AND 14.
LAT...LON 4016 9444 3955 9444 3943 9497 3945 9499
3945 9501 3946 9502 3990 9502 3990 9499
3993 9500
TIME...MOT...LOC 2235Z 242DEG 34KT 3987 9498 3946 9499
WELSHThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 9:00 PM CDT | Special Weather Statement | EAX | Henry | 45 min |
| Aug 25, 9:17 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Pettis, Saline | 43 min |
| Aug 25, 9:40 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 50 min |
| Aug 25, 9:57 PM CDT | Special Weather Statement | EAX | Cooper | 48 min |
| Aug 25, 10:15 PM CDT | Special Weather Statement | EAX | Bates | 45 min |
| Aug 25, 11:34 PM CDT | Special Weather Statement | EAX | Cass | 26 min |
| Aug 25, 11:50 PM CDT | Special Weather Statement | EAX | Bates | 25 min |
| Aug 26, 5:11 PM CDT | Special Weather Statement | EAX | Platte | 49 min |
| Aug 26, 5:36 PM CDT | Special Weather Statement | EAX | Andrew, Buchanan | 24 min |
| Aug 26, 5:45 PM CDT | Areal Flood Advisory | EAX | Andrew, Buchanan, Holt, Platte | 4 hr |
| Aug 26, 6:06 PM CDT | Special Weather Statement | EAX | Platte | 24 min |
| Aug 26, 6:13 PM CDT | Severe Thunderstorm Warning | EAX | Andrew | 32 min |
| Aug 26, 6:18 PM CDT | Tornado Warning | EAX | Buchanan, Clay, Clinton, Platte | 42 min |
| Aug 26, 3:19 AM CDT | Areal Flood Advisory | EAX | Johnson, Miami | 6 hr |
| Aug 26, 5:16 PM CDT | Special Weather Statement | EAX | Doniphan | 29 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.